Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 103, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2021, 2:23 PM EDT for 10 counties in Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 22, 2021, 3:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA, Isle of Wight County, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:27 PM EDT | MARINE TSTM WIND 47 | 2 Ese Messick, VA | MESONET STATION XPOQ POQUOSON. |
| Jun 22, 2:27 PM EDT | NON-TSTM WND GST 43 | Langley View, VA | AWOS STATION KLFI LANGLEY AFB HAMP. |
| Jun 22, 2:45 PM EDT | TSTM WND DMG | 1 W Raleigh Terrace, VA | TREES DOWNED ALONG SHELL RD. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
396
WUUS51 KAKQ 221823
SVRAKQ
VAC093-131-550-650-700-710-735-740-800-810-221900-
/O.NEW.KAKQ.SV.W.0103.210622T1823Z-210622T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
223 PM EDT Tue Jun 22 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The southeastern City of Poquoson in southeastern Virginia...
The City of Norfolk in southeastern Virginia...
The northern City of Chesapeake in southeastern Virginia...
Southern Northampton County in eastern Virginia...
The City of Portsmouth in southeastern Virginia...
East central Isle of Wight County in southeastern Virginia...
The northeastern City of Suffolk in southeastern Virginia...
The City of Virginia Beach in southeastern Virginia...
The City of Hampton in southeastern Virginia...
The southern City of Newport News in southeastern Virginia...
* Until 300 PM EDT.
* At 222 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Bavon to near Grand View to
near Christopher Newport University, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near,
Grand View around 235 PM EDT.
Cape Charles, Ocean View, Old Dominion University, Cheriton, Bay
View and Ghent around 240 PM EDT.
Norfolk International and Norview around 245 PM EDT.
Virginia Wesleyan University and Norfolk around 250 PM EDT.
Virginia Beach around 300 PM EDT.
Other locations impacted by these severe thunderstorms include
Capeville, South Norfolk, Kiptopeke State Park, Rudee Heights,
Carrollton, Portlock, Princess Anne Plaza, Sigma, Eastville and
Hilton Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3718 7575 3703 7593 3696 7595 3669 7589
3677 7645 3690 7641 3686 7651 3692 7648
3689 7653 3695 7660 3717 7630 3710 7622
3700 7624 3695 7609 3697 7595 3705 7593
3708 7603 3727 7607 3738 7604 3732 7569
TIME...MOT...LOC 1822Z 282DEG 38KT 3739 7619 3712 7623 3701 7650
HAIL...<.75IN
WIND...60MPH
$$
052 follow-up statements
981
WWUS51 KAKQ 221837
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
237 PM EDT Tue Jun 22 2021
VAC093-735-221846-
/O.CAN.KAKQ.SV.W.0103.000000T0000Z-210622T1900Z/
City of Poquoson VA-Isle of Wight VA-
237 PM EDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ISLE OF WIGHT
COUNTY AND THE SOUTHEASTERN CITY OF POQUOSON IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3718 7575 3704 7593 3669 7589 3677 7645
3690 7641 3686 7651 3692 7649 3692 7650
3689 7654 3694 7648 3699 7651 3714 7628
3709 7622 3700 7624 3695 7609 3695 7595
3705 7593 3708 7603 3738 7604 3732 7569
TIME...MOT...LOC 1836Z 292DEG 41KT 3733 7602 3706 7606 3695 7633
$$
VAC131-550-650-700-710-740-800-810-221900-
/O.CON.KAKQ.SV.W.0103.000000T0000Z-210622T1900Z/
City of Norfolk VA-City of Chesapeake VA-Northampton VA-
City of Portsmouth VA-City of Suffolk VA-City of Virginia Beach VA-
City of Hampton VA-City of Newport News VA-
237 PM EDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN NORTHAMPTON ...THE CITY OF NORFOLK...THE NORTHERN CITY
OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK...THE CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS...
At 236 PM EDT, severe thunderstorms were located along a line
extending from near Cheriton to 12 miles east of Grand View to near
Norfolk NAS, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Cheriton and Bay View around 240 PM EDT.
Kempsville and Regent University around 245 PM EDT.
Virginia Beach and Princess Anne around 255 PM EDT.
Other locations impacted by these severe thunderstorms include
Capeville, South Norfolk, Kiptopeke State Park, Rudee Heights,
Portlock, Princess Anne Plaza, Sigma, Eastville, Pungo and
Greenbrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wakefield.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3718 7575 3704 7593 3669 7589 3677 7645
3690 7641 3686 7651 3692 7649 3692 7650
3689 7654 3694 7648 3699 7651 3714 7628
3709 7622 3700 7624 3695 7609 3695 7595
3705 7593 3708 7603 3738 7604 3732 7569
TIME...MOT...LOC 1836Z 292DEG 41KT 3733 7602 3706 7606 3695 7633
HAIL...<.75IN
WIND...60MPH
$$
05152
WWUS51 KAKQ 221900
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
300 PM EDT Tue Jun 22 2021
VAC131-550-650-700-710-740-800-810-221910-
/O.EXP.KAKQ.SV.W.0103.000000T0000Z-210622T1900Z/
City of Norfolk VA-City of Chesapeake VA-Northampton VA-
City of Portsmouth VA-City of Suffolk VA-City of Virginia Beach VA-
City of Hampton VA-City of Newport News VA-
300 PM EDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NORTHAMPTON ...THE
CITY OF NORFOLK...THE NORTHERN CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE NORTHEASTERN CITY OF SUFFOLK...THE CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds to 40 mph are still possible with these thunderstorms.
LAT...LON 3718 7575 3704 7593 3669 7589 3677 7645
3690 7641 3686 7651 3692 7649 3692 7650
3689 7654 3694 7648 3699 7651 3714 7628
3709 7622 3700 7624 3695 7609 3695 7595
3705 7593 3708 7603 3738 7604 3732 7569
TIME...MOT...LOC 1900Z 282DEG 38KT 3728 7572 3701 7576 3690 7603
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
213 PM EDT Tue Jun 22 2021
.SYNOPSIS...
A strong early summer cold front crosses the area today. High
pressure builds north of the area Wednesday and Thursday. A
trough of low pressure develops along the coast late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 210 PM EDT Tuesday...
Latest surface analysis shows a seasonally strong cold front
located just north of Wakefield, VA in a WSW to ENE orientation.
This cold front will continue to push SSE through the afternoon
into the early evening. Temps as of 2 PM ranged from the mid to
upper 60s NW to the upper 70s to around 80F SE. Expect temps to
fall into the mid to upper 60s behind the cold front this
afternoon.
The severe threat is quickly diminishing and is now confined to
far SE VA/NE NC for the next few hours until the front passes.
However, the biggest threat appears to be locally heavy
rainfall from training showers/storms across SE VA/NE NC with
PWATs around 2 inches and moist- adiabatic soundings. Have
already started to see isolated instances of flash flooding,
and this threat will continue over the next few hours until the
heaviest rain along and ahead of the front passes with lighter,
stratiform behind the front.
Once the cold front passes and winds shift to N, thunder chances
quickly diminish.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
As of 325 AM EDT Tuesday...
The front pushes south of the local area this eve, but the latest
data shows some additional showers developing across the
Piedmont this eve associated with a secondary trough that
pushes east. Thus, will carry chc PoPs with this feature,
highest se. Decreasing cloudiness across the north after
midnight, otw partly to mostly cloudy. Cooler with lows mid 50s
nw to mid 60s se.
Partly to mostly sunny/less humid Wed. Highs mid-upper 70s.
Fair/pt cloudy Wed night. Lows in the lower 50s nw to mid 60s
sern beaches. Atlantic moisture approaches the Outer Banks late
Thu afternoon/night. Will carry low chc PoPs across the se
then. Otw, pt/mstly sunny Thurs. Highs upper 70s-lower 80s. Lows
Thu night in the mid 50s nw to upper 60s se.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 325 AM EDT Tuesday...
While the old frontal boundary washes out along the coast Fri, it
will leave behind a sfc trof that is progged to linger across the
area thru erly next week. This results in chcs for mainly diurnal
convection each day. Otw, warm/humid as high pressure remains off
the coast. Highs Fri 80-85. Lows 65-70. Highs Sat/Sun/Mon 85-90.
Lows upr 60s-lwr 70s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 205 PM EDT Tuesday...
Primarily MVFR CIGs over all terminals this afternoon due to a
cold front pushing SSE. Thunderstorms have been limited in
coverage but remain possible at PHF/ORF/ECG through the
afternoon before the cold front passes. Cannot rule out a brief
drop in VIS to IFR or a brief drop in CIGs to IFR (~800-900ft),
particularly at RIC, this afternoon. Showers end from NW to SE
later this afternoon into this evening with CIGs improving back
to VFR by early tonight. VFR conditions will continue from
overnight through Wednesday. Winds are generally SW 10-20 with
gusts 25-30 kt at ORF/ECG ahead of the front and N/NNW 5-10 kt
behind the front. Winds become light and N (<5 kt) tonight,
increasing to 5-10 kt Wednesday.
OUTLOOK...
VFR conditions return mid week as high pressure builds back into
the area. Mainly diurnal convection by the weekend as a trof of
low pressure develops along the coast.
&&
.MARINE...
As of 400 AM EDT Tuesday...
SCAs are in effect for Chesapeake Bay and Currituck Sound. A
seasonably strong cold front will cross the the area today.
As winds turn from SW to NW along the cold front, winds will
quickly gust to 20-25 kt. High pressure builds in from the north
late Tuesday and remains centered north of region through the
end of the week. Winds will be N 10-15 Tuesday night, then
becoming NE 10-20 kt Wednesday afternoon through the end of the
week.
Will have another moderate risk for rip currents on Tue given
long period swell. Nearshore waves may only be 2-3 ft given an
offshore flow for much of the day. Also, some portions of the
upper Bay may get close to minor flooding late tonight (mainly
Bishops Head).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ630>634-638.
&&
SYNOPSIS...MPR
NEAR TERM...MPR/RMM
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...RMM
MARINE...CP/LKBHazardous weather outlook, Jun 22, 9:32 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wakefield VA 932 AM EDT Tue Jun 22 2021 MDZ021-VAZ048-061-062-064-069-509>511-231345- Dorchester-Fluvanna-Cumberland-Goochland-Caroline-Powhatan- Western Louisa-Eastern Louisa-Western Hanover- 932 AM EDT Tue Jun 22 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia and north central Virginia. .DAY ONE...Today and tonight. A cold front will slowly push through today with showers and storms along it. Widespread moderate to locally heavy rainfall is expected. Ponding of water on roads will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ022>024-NCZ012>017-030>032-VAZ060-065>068-075>090-092-093-095>097- 512>525-231345- Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 932 AM EDT Tue Jun 22 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. A cold front will slowly push through today with showers and storms along it. Widespread moderate to locally heavy rainfall is expected. Isolated flash flooding will be possible where showers and storms train. Isolated strong to severe storms will also be possible on the leading edge of the precipitation. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-231345- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 932 AM EDT Tue Jun 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. A cold front will slowly push through today with showers and storms along it. Widespread moderate to locally heavy rainfall is expected. Isolated flash flooding will be possible where showers and storms train. Isolated strong to severe storms will also be possible on the leading edge of the precipitation. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 05
In the hours before
Special weather statement, Jun 22, 1:20 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 PM EDT Tue Jun 22 2021
VAZ081-082-084-089-090-523-221800-
Charles City-Prince George-Surry-York-Gloucester-James City-
120 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHARLES CITY...NORTHWESTERN YORK...NORTHEASTERN SURRY...AND JAMES
CITY COUNTIES AND THE CITY OF WILLIAMSBURG...
At 119 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Toano to near Jamestown to near Surry.
Movement was northeast at 30 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Newport News, Williamsburg, Claremont, Surry, College Of William And
Mary, Queens Lake, Norge, Toano, Busch Gardens, Scotland, Rustic,
York Terrace, Carver Gardens, Grove, Kings Point, Jamestown, Cabin
Point, Taylors Corner, Croaker and Lackey.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3723 7650 3721 7658 3722 7659 3718 7658
3717 7661 3720 7662 3710 7701 3731 7708
3735 7692 3738 7691 3738 7689 3743 7690
3745 7686 3745 7682 3744 7678 3747 7674
3741 7669 3741 7667 3734 7662
TIME...MOT...LOC 1719Z 242DEG 27KT 3736 7685 3724 7681 3715 7694
05Local storm report, Jun 22, 1:30 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD 3 E CHESTER 37.35N 77.38W
06/22/2021 CHESTERFIELD VA PUBLIC
WATER RESCUE AT 1200 BLOCK OF WEST HUNDRED
ROAD. 1 LANE OF WEST BOUND VA-10 PARTIALLY
CLOSED DUE TO WATER ON ROADWAY.
&&
05Local storm report, Jun 22, 1:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HEAVY RAIN 1 N PETERSBURG NATIONAL 37.25N 77.37W
06/22/2021 E2.00 INCH PRINCE GEORGE VA PUBLIC
WATER PONDING ALONG PORTIONS OF VA-144 AND
VA-36 ADJACENT TO FORT LEE.
&&
05Local storm report, Jun 22, 1:43 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM MARINE TSTM WIND 3 SSE TANGIER 37.79N 75.97W
06/22/2021 M48 MPH ACCOMACK VA MESONET
MESONET STATION XTSL TANGIER SOUND LIGHT.
&&
05Local storm report, Jun 22, 1:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM MARINE TSTM WIND 2 WSW HARBORTON 37.65N 75.88W
06/22/2021 M47 MPH ACCOMACK VA MESONET
MESONET STATION XHAK ONANCOCK.
&&
05Special weather statement, Jun 22, 1:56 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
156 PM EDT Tue Jun 22 2021
VAZ084-089-090-095-098-100-523>525-221900-
Hampton/Poquoson-Surry-Norfolk/Portsmouth-Newport
News-Northampton-York-Gloucester-James City-Virginia Beach-
156 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
GLOUCESTER...SOUTHERN NORTHAMPTON...YORK AND EAST CENTRAL SURRY
COUNTIES...THE CITY OF POQUOSON...THE CITY OF NORFOLK...THE
NORTHWESTERN CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
CITY OF NEWPORT NEWS...
At 156 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Hayes to near Lee Hall to near Elberon.
Movement was east at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Cape Charles, Langley AFB,
Ocean View, Kempsville, Virginia Institute For Marine Sciences,
Gloucester Point, Virginia Wesleyan University, Hampton University,
Old Dominion University, Christopher Newport University, Patrick
Henry Field, Seaford, Norfolk, Portsmouth, Northampton, Cheriton and
Busch Gardens.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3678 7613 3703 7659 3705 7666 3714 7667
3707 7670 3712 7681 3726 7664 3736 7657
3734 7637 3727 7634 3721 7635 3709 7623
3700 7626 3695 7609 3697 7601 3705 7599
3720 7606 3731 7606 3728 7580
TIME...MOT...LOC 1756Z 289DEG 22KT 3734 7655 3717 7653 3706 7679
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:43 AM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway | 47 min |
| Jun 22, 12:00 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 45 min |
| Jun 22, 12:22 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 38 min |
| Jun 22, 12:46 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 44 min |
| Jun 22, 12:50 PM EDT | Special Weather Statement | AKQ | Charles City, Lancaster, Middlesex, New Kent | 40 min |
| Jun 22, 1:00 PM EDT | Special Weather Statement | AKQ | Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 45 min |
| Jun 22, 1:04 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Jun 22, 1:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jun 22, 1:16 PM EDT | Areal Flood Advisory | AKQ | Charles City, New Kent | 3 hr |
| Jun 22, 1:20 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 40 min |
| Jun 22, 1:25 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico | 101 min |
| Jun 22, 1:35 PM EDT | Areal Flood Advisory | AKQ | Charles City, Prince George, City of Hopewell | 2 hr |
| Jun 22, 1:40 PM EDT | Special Marine Warning | AKQ | 80 min | |
| Jun 22, 1:56 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson | 64 min |
| Jun 22, 2:03 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jun 22, 2:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 22, 2:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jun 22, 2:15 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Newport News, City of Williamsburg | 2 hr |
| Jun 22, 2:33 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 22, 2:51 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jun 22, 2:55 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Franklin, City of Suffolk, City of Virginia Beach | 50 min |
| Jun 22, 2:58 PM EDT | Special Marine Warning | AKQ | 77 min | |
| Jun 22, 3:12 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Jun 22, 4:08 PM EDT | Special Marine Warning | AKQ | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.